Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 34, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 29, 2026, 1:57 PM MDT for 17 counties in Colorado. It took effect at Mar 30, 2026, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2026, 1:57 PM MDT (19:57 UTC)
- In effect from
- Mar 30, 2026, 11:00 AM MDT
- Expired
- Mar 30, 2026, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
897 WWUS85 KPUB 291957 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 157 PM MDT Sun Mar 29 2026 COZ221-222-224-227>237-301200- /O.UPG.KPUB.FW.A.0028.260330T1700Z-260331T0200Z/ /O.NEW.KPUB.FW.W.0034.260330T1700Z-260331T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 157 PM MDT Sun Mar 29 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR FIRE WEATHER ZONES 221, 222, 224, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 221, 222, 224, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * TIMING...From 11 AM to 8 PM MDT Monday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
258 WWUS85 KPUB 300643 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1243 AM MDT Mon Mar 30 2026 COZ221-222-224-227>237-302245- /O.CON.KPUB.FW.W.0034.260330T1700Z-260331T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1243 AM MDT Mon Mar 30 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 221, 222, 224, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * TIMING...From 11 AM this morning to 8 PM MDT this evening. * WINDS...West 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
396 WWUS85 KPUB 302003 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 203 PM MDT Mon Mar 30 2026 COZ221-222-224-227>237-310200- /O.CON.KPUB.FW.W.0034.000000T0000Z-260331T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 203 PM MDT Mon Mar 30 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 221, 222, 224, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 221, 222, 224, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * TIMING...Until 8 PM MDT this evening. * WINDS...West 10 to 20 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
927 WWUS85 KPUB 310137 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 737 PM MDT Mon Mar 30 2026 COZ221-222-224-227>237-310245- /O.EXP.KPUB.FW.W.0034.000000T0000Z-260331T0200Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 737 PM MDT Mon Mar 30 2026 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 221, 222, 224, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... Winds will weaken overnight, bringing an end to critical fire weather conditions. However, dry surface conditions will persist. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 29, 11:54 AM MDT, 2 hours 3 minutes earlier. Its key messages:
- Record warmth Today and Monday with elevated fire weather conditions Sunday across the valleys, and more widespread critical fire weather conditions across southern CO Monday
- Cooler Tuesday and Wednesday with a chance for showers in and near the mountains with accumulating snows across the Continental Divide Wednesday
- Potential for a system late week into next weekend with more widespread precipitation possible depending on the storm track
Area forecast discussion, Mar 29, 11:54 AM MDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1154 AM MDT Sun Mar 29 2026
.KEY MESSAGES...
- Record warmth Today and Monday with elevated fire weather conditions
Sunday across the valleys, and more widespread critical fire
weather conditions across southern CO Monday
- Cooler Tuesday and Wednesday with a chance for showers in and
near the mountains with accumulating snows across the
Continental Divide Wednesday
- Potential for a system late week into next weekend with more widespread
precipitation possible depending on the storm track
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 113 AM MDT Sun Mar 29 2026
Heights subtly rise on Sunday as the flat upper ridge to the south
builds northward over southern CO. Still looks like winds will come
up just shy of critical fire weather conditions across the valleys
and lower eastern slopes. HREF keeps probabilities under 20% of
seeing sufficiently high wind gusts (25 mph or greater) spread into
the lower elevations. Humidity values will be critically low (under
15%) and we will likely see some spotty areas of critical conditions
along the upper Arkansas River Valley of Chaffee and western Fremont
county, as well as the southern San Luis Valley. However gusty winds
set in rather late in the day (towards 6 PM) and we don't get enough
area or long enough duration of critical fire weather conditions to
warrant highlights. It will be unseasonable warm again with record
to near record highs expected for all three primary climate sites.
Isolated high based showers will be possible once again, but these
will be spotty and light, producing mainly gusty outflow winds.
Another mild night is expected tonight with enhanced drainage winds
into the lee side surface low. Westerly flow will increase
overnight leading to poor overnight humidity recovery which sets the
stage for more widespread critical fire weather conditions on
Monday.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 113 AM MDT Sun Mar 29 2026
Critical fire weather conditions will return on Monday for a large
portion of the southern CO valleys and southeast plains. Southwest
flow aloft increases ahead of a northern stream trough crossing the
U.S. Rockies. Weak shortwave energy will also ride through
southwest flow across CO deepening the lee side surface low and
kicking it eastward once again. With stronger flow aloft, winds
should mix down in the afternoon with fairly widespread critical
fire weather conditions expected. Some uncertainty still lingers as
to how far east the gustier winds will mix and persist. But RHs
will be critical once again, and current Fire Weather Watches still
look on target. We will likely challenge record high temperatures
at Pueblo, Colorado Springs and Alamosa again. Some subtropical
moisture gets drawn up from the south with a little better coverage
of high based afternoon showers. These will be more gusty wind
makers with only spotty light rainfall possible across the southern
mountains where moisture quality is a little better.
A cold front will push through the southeast plains on Tuesday
bringing cooler temperatures and higher humidities. Will need to
watch the San Luis Valley closely as they may see another round of
critical fire weather conditions given the persistent strong
southwest flow aloft. There will be a better southern draw of
moisture into the area, with could keep humidity values just above
critical thresholds so confidence is not all that high at th. is
point. Should also see some better coverage of showers with enough
instability for isolated embedded thunderstorms over the mountains.
This will be the first potential day for more wetting rains across
the region, with the mountains seeing the best chance of receiving a
couple tenths of an inch through Tuesday night.
A progressive but slightly more amplified trough moves through on
Wednesday, though timing differs between the models. This brings a
better chance of rain and higher elevation snow to southern CO,
though the track and speed of the system suggests a quick shot which
should limit amounts to tenth or two across the eastern mountains
and perhaps up to 0.5 to 0.75 across the Continental Divide where
the heaviest will fall across the eastern San Juans. This will fall
as snow across the higher elevations with snow levels dropping to
around 8500 feet at night. Could see a several inches of
accumulation across the southwest mountains for Tuesday Night
through Wednesday. A brief rain/snow mix will be possible into the I-
25 corridor early Wednesday but with the progressive trough, this
should not amount to much in the way of accumulation.
Thursday will dry out and warm up again with southwest flow
increasing ahead of a more potent upper low moving through the
Pacific northwest and into the northern U.S. Rockies. Depending on
how much precipitation falls on Wednesday and the status of fuels,
we may be dealing with another critical fire weather day, especially
across the southern areas. This system will bring another uptick in
showers to the region for Friday and Saturday. This system has the
potential of bringing some colder air in with it, potentially
driving snow levels down into the Palmer Divide region Fri
Night/Sat. However, the overall more northern storm track in the
latest runs suggest this will be another brief shot of precipitation
for the majority of the southern CO plains, but at least locations
in and near the southeast mountains have a chance at seeing some
showers in a post frontal upslope regime on Saturday. Details on
the storm track are still prone to change, but for now, overall
forecast trends will be towards cooler and wetter conditions.
-KT
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1154 AM MDT Sun Mar 29 2026
VFR conditions are expected at COS, PUB and ALS over the next 24
hours. Breezy westerlies at COS and PUB look to diminish into
the early afternoon and becoming generally light diurnal south
to southeast by the late afternoon. COS could see a few high
based showers/virga over the higher terrain to west of the
terminal into the early evening, with diurnal wind regimes at
COS and PUB overnight, becoming breezy westerly at the tail end
of this taf period. Winds at ALS to become breezy southwest
again this afternoon, with light winds expected overnight before
enhanced westerlies develop again at the end of this taf period.
&&
.CLIMATE...
Issued at 113 AM MDT Sun Mar 29 2026
March 29th Records...
Pueblo: 86 in 1943
Colorado Springs: 75 in 1967
Alamosa: 69 in 2015, 1986, and 1943
March 30th Records...
Pueblo: 83 in 2010, 1986, and 1946
Colorado Springs: 78 in 2010
Alamosa: 71 in 2015
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Monday for COZ221-222-
224-227>237.
&&
SHORT TERM...KT
LONG TERM...KT
AVIATION...MW
CLIMATE...KTHazardous weather outlook, Mar 29, 1:22 AM MDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 122 AM MDT Sun Mar 29 2026 COZ058>089-093>099-300730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 122 AM MDT Sun Mar 29 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Record to near record warmth will spread across southern Colorado on Today with very low relative humidity. Winds will be a little lighter for most areas, but elevated fire weather conditions can still expected across the valleys and lower eastern slopes of the mountains given the very dry conditions. Exercise extreme caution to avoid wildfire starts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Record warmth along with critical fire weather conditions will be likely for Monday across the valleys and southeast Colorado plains due to gusty winds and low afternoon humidities. Some isolated showers will be possible over the mountains, producing gusty winds but little if any precipitation. Showers and even some isolated embedded thunderstorms will be possible for Tuesday and Wednesday as a disturbance moves across the region. The best chance for precipitation will be in and near the mountains with the heaviest falling along the Continental Divide where a few inches of snow will be possible Tuesday night through Wednesday. Impacts to travel will be possible across the higher passes during the overnight and early morning hours. Precipitation amounts across the southeast mountains and adjacent plains will be much lighter with minimal travel impacts anticipated. Thursday will be windy and warm again, and portions of southern CO could see a return of critical fire weather conditions depending on fuel conditions. A stronger system may bring a better chance for rain and snow showers for Friday into next weekend, though there is still considerable uncertainty regarding the storm track. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 31/31
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.